Alert archive / New York / Wind Advisories in 2008
Wind Advisory 7, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 8, 2008, 4:41 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Mar 8, 2008, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 4:41 AM EST (09:41 UTC)
- In effect from
- Mar 8, 2008, 6:00 PM EST
- Expired
- Mar 8, 2008, 3:08 PM EST
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 533 m²/s²
- 0-3 km storm-relative helicity
- 785 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 080941 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 441 AM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED TONIGHT... .INTENSIFYING LOW PRESSURE MOVING UP THE SPINE OF THE APPALACHIANS WILL PASS WEST OF THE AREA LATE THIS AFTERNOON...AND A TRAILING COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. STRONG GUSTY WINDS WILL DEVELOP THIS EVENING...AND SHOULD CONTINUE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-081745- /O.NEW.KOKX.WI.Y.0007.080308T2300Z-080309T1000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 441 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY. STRONG WEST WINDS WILL DEVELOP TONIGHT AS INTENSE LOW PRESSURE MOVES FROM EASTERN PENNSYLVANIA INTO NORTHERN NEW ENGLAND...AND AN ASSOCIATED COLD FRONT CROSSES THE AREA. WIND GUSTS AFTER THE COLD FRONTAL PASSAGE THIS EVENING WILL REACH 5O TO 55 MPH...WITH THE HIGHEST GUSTS EXPECTED ACROSS LONG ISLAND. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON BRIDGES AND ELEVATED ROADWAYS. USE EXTRA CAUTION. $$ GOODMAN/MET
2 follow-up statements
000 WWUS71 KOKX 081728 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1228 PM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED TONIGHT... .INTENSIFYING LOW PRESSURE MOVING UP THE SPINE OF THE APPALACHIANS WILL PASS WEST OF THE AREA LATE THIS AFTERNOON...AND A TRAILING COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. STRONG GUSTY WINDS WILL DEVELOP THIS EVENING...AND SHOULD CONTINUE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-090130- /O.CON.KOKX.WI.Y.0007.080308T2300Z-080309T1000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1228 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY. STRONG WEST WINDS WILL DEVELOP TONIGHT AS INTENSE LOW PRESSURE MOVES FROM EASTERN PENNSYLVANIA INTO NORTHERN NEW ENGLAND...AND AN ASSOCIATED COLD FRONT CROSSES THE AREA. WIND GUSTS AFTER THE COLD FRONTAL PASSAGE THIS EVENING WILL REACH 5O TO 55 MPH...WITH THE HIGHEST GUSTS EXPECTED ACROSS LONG ISLAND. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON BRIDGES AND ELEVATED ROADWAYS. USE EXTRA CAUTION. $$ BAS
000 WWUS71 KOKX 082008 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 308 PM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .INTENSIFYING LOW PRESSURE WILL PASS WEST OF THE AREA LATE THIS AFTERNOON...AND A TRAILING COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. STRONG GUSTY WINDS ARE EXPECTED THIS AFTERNOON...AND WILL CONTINUE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-090500- /O.UPG.KOKX.WI.Y.0007.080308T2300Z-080309T1000Z/ /O.NEW.KOKX.HW.W.0001.080308T2008Z-080309T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 308 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OUT AHEAD OF A VIGOROUS STORM SYSTEM WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS LONG ISLAND...NEW YORK CITY AND COASTAL CONNECTICUT. WINDS WILL BE ESPECIALLY STRONG AT HIGHER ELEVATIONS AND IN TALL BUILDINGS. WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THESE WINDS WILL BECOME MORE WESTERLY AFTER A COLD FRONT MOVES THROUGH THIS EVENING...WITH STRONG WINDS ACROSS THE ENTIRE REGION. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 12:33 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 12:33 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1233 AM EST SAT MAR 8 2008
.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHEASTERN U.S. WILL MOVE INTO UPSTATE
NEW YORK BY SATURDAY EVENING BRINGING HEAVY RAIN AND POSSIBLE
FLOODING (FLOOD WATCH REMAIN IS EFFECT) TO THE REGION. STRONG
WINDS ARE EXPECTED SATURDAY NIGHT IN THE WAKE OF THE SYSTEM. HIGH
PRESSURE RETURNS SUNDAY INTO THE EARLY PART OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE LARGE AND DEVELOPING MID LATITUDE CYCLONE WAS LOCATED NEAR
NRN SC/NRN GA/TN. BOTH NAM AND GFS APPEAR TOO WEAK AND SOUTH WITH THE
SURFACE CENTER. NOT MUCH INDICATION OF THE LOW PRESSURE DEVELOPING
ALONG WARM/COASTAL FRONT AS NAM/WRF SUGGESTS AND LOOKING AT 09Z
SREF...APPEARS THAT ONLY A FEW MEMBERS (WRF?) HAVE THIS FEATURE.
WILL THUS NOT GO WITH THIS FRONTAL LOW DEVELOPING AND FOLLOW MORE
OF AN ELONGATING TROUGH AS SUGGESTED BY SREF RSM MEMBERS AS WELL
AS ECMWF AND GFS.
PRECIP EXPANDING RAPIDLY ACROSS MARYLAND AND HAVE IT TIMED INTO
THE CITY FOR THE RUSH HOUR (21Z). EXPECTING AROUND AN INCH WITH
THIS FIRST WAVE IN THE 00-06Z PERIOD. THIS SHOULD NOT CAUSE MUCH
IN THE WAY OF FLOOD PROBLEMS (OTHER THAN NUISANCE PONDING)...BUT
WILL SET THE STAGE FOR TOMORROW. BASED ON SREF AND EXTRAPOLATION
OF THE CURRENT RADAR...FOCUS OF THE HEAVIEST RAINFALL (OVERNIGHT) WILL
BE THIS EVENING (00Z- 03Z).
AS SUGGESTED BY ALL GUIDANCE...RAINFALL TAPERS OFF BY MIDNIGHT
INTO SATURDAY MORNING.
LOW LEVEL JET AND PWAT MAX SUGGEST FOCUS OF THE EVENING PCPN IS
LONG ISLAND AND CONNECTICUT.
TEMPS OVERNIGHT ARE STEADY.
DID NOT INCLUDE TSTMS AS INSTABILITY APPEARS TO REMAIN OFFSHORE.
COASTAL WINDS VEER TO SOUTHERLY AS WARM FRONT SLIDES TO ITS
CLIMATOLOGICALLY FAVORED POSITION ALONG THE CT COAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
ALL INDICATIONS ARE THAT SFC LOW TRACKS WEST OF NYC IN THE LATE
AFTERNOON. HPC FEELS GFS IS TOO FAST...BUT BASED ON CURRENT
OBSERVATIONAL TRENDS...FEEL GFS IS GOOD. THINKING THAT THE BULK OF
THE ACTION OCCURS DURING THE 16-20Z TIME PERIOD WHEN SURFACE LOW
IS DEEPENING AND DYNAMIC AND WEND FIELDS ARE THE STRONGEST.
PROFILES AGAIN SUPPORT ELEVATED CONVECTION WITH DEEP NARROW CAPE.
THERE A HECK OF AN INVERSION THAT IS PRESENT IN THE BOUNDARY
LAYER...THUS NOT THINKING OF SEVERE. SEE SPC DAY TWO OUTLOOK
(SWODY2) FOR MORE DETAILS.
LOW LEVEL JET AND PWATS APPEAR TO AGAIN FOCUS THE HEAVIEST
RAINFALL TO THE EAST OVER LONG ISLAND/CT WHERE HAVE FORECASTED 1.5
INCHES. NEGATIVE TILT TO THE UPPER TROUGH IS IMPRESSIVE. SEE
HYDROLOGY SECTION FOR DETAILS ON FLOODING.
PRECIP TAPERS OFF QUICKLY SAT EVENING. NW HILLS COULD SEE A FEW
FLAKES AT THE END...BUT NOTHING OF ANY SIGNIFICANCE IS EXPECT.
BIG STORY WILL BE THE WINDS IN THE WAKE OF THE SYSTEM. CAA SHOULD
ALLOW FOR ADVISORY LEVEL GUSTS. (WILL NOT ISSUE THE ADVISORY UNTIL
TOMORROW TO GET THE FOCUS ON THE RAIN FOR NOW AND THEN THE WINDS
TOMORROW NIGHT).
WITH SATURATED GROUND...EXPECT THE ADVISORY LEVEL WINDS (GUST 50) TO
DOWN SOME TREES AND RESULT IN SOME POWER OUTAGES. UTILITIES CREWS
WILL LIKELY NEED TO BE ON CALL SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SEVERAL SHORTWAVE TROUGHS EMBEDDED IN THE LONG WAVE PATTERN OVER THE
EASTERN THIRD OF THE CONUS WILL AFFECT THE AREA THROUGH THE MIDWEEK
PERIOD. LUCKILY...IT LOOKS LIKE WELL GET A BREAK FROM THE HEAVY
PRECIP FOR THE TIME BEING.
THE FIRST TWO TO MOVE THROUGH MON AND MON NIGHT APPEAR TO HAVE
LIMITED MOISTURE ASSOCIATED WITH THEM...SO ONLY EXPECT AN INCREASE
IN CLOUD COVER. THE THIRD...A CLIPPER SYSTEM WILL DIVE ACROSS THE
GREAT LAKES REGION TUE EVENING AND THROUGH NEW ENGLAND TUE NIGHT/WED
MORNING. TEMPS SHOULD BE COLD ENOUGH TO SUPPORT LIGHT SNOW
INLAND...A LIGHT RAIN/SNOW MIX AT THE COAST.
RIDGING AT THE SFC AND ALOFT RETURNS LATER WED AND WED
NIGHT...BEFORE A PHASED NORTHERN AND SOUTHERN STREAM BRING A
STRONGER FRONTAL SYSTEM TOWARDS THE AREA FOR THE LATTER PART OF THE
WEEK.
HIGHS WILL START OUT RIGHT AROUND NORMAL LEVELS WHILE LOWS ARE A BIT
BELOW...BUT WILL BECOME SLIGHTLY HIGHER THAN NORMAL FROM MIDWEEK
ON.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR/LIFR CEILINGS...WITH LOCAL IFR VSBYS IN LIGHT RAIN.
HEAVIEST RAIN MOVES ACROSS EASTERN SECTIONS OVERNIGHT...AND
LINGERING INTERMITTENT LIGHT RAIN OR DRIZZLE ANTICIPATED OVERNIGHT
INTO THE MORNING HOURS. FRONTAL BOUNDARY IN OUR VICINITY RESULTING
IN WINDS ALL OVER THE PLACE. A GENERAL EAST WIND EXPECTED THROUGH
THE MORNING AS FIRST WEAK LOW DEPARTS AND NEXT LOW PRESSURE
APPROACHES. LOOKS LIKE YET ANOTHER ROUND OF MODERATE TO HEAVY RAIN
ACROSS AREA TERMINALS LATE MORNING THROUGH THE AFTERNOON AS THIS
LOW APPROACHES...THEN MOVES NORTH. COULD SEE A FEW TSTMS AS WELL.
IFR/LIFR ANTICIPATED THROUGH MUCH OF THE DAY. WINDS EVENTUALLY
TURN TO THE SOUTHEAST AND GUSTS UP TO 20 KTS ANTICIPATED. LLWS
EXPECTED AS WELL AS LOW LEVEL JET OF 50 TO 60 DEVELOPS AHEAD OF
THE LOW.
THIS LOW AND COLD FRONT PASS EAST OF THE AREA BETWEEN 23Z-02Z
WEST TO EAST. RAIN WILL END AND CEILINGS IMPROVE TO MVFR...THEN
VFR. HOWEVER...WINDS SHIFT TO THE SW...THEN WEST DURING THE
EVENING HOURS...AND WILL BE QUITE STRONG. SUSTAINED WINDS OF 20 TO
30 KTS EXPECTED WITH GUSTS 35 TO 45 KTS.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
STRONG WEST WINDS ANTICIPATED WITH FREQUENT GUSTS INTO SUNDAY.
MAINLY VFR THROUGH TUESDAY. LOCAL SUB VFR CONDITIONS IN SCATTERED
SNOW SHOWERS WEDNESDAY.
&&
.MARINE...
SHORT TERM...SEAS AND WINDS ARE CURRENTLY NEAR SMALL CRAFT ON THE
OCEAN AND JUST BELOW ON THE SOUND. HAVE EXPANDED THE SCA TO THE
REST OF THE WATERS FOR THIS EVENING AS WINDS WILL TOUCH SCA LEVELS
IN THIS REGION. WINDS WILL DROP BELOW SCA LEVELS HERE IN THE
MORNING FOR A PERIOD BY THEN INCREASE BY MID DAY.
GALE FOR GUSTS ARE POSSIBLE BY LATE AFTERNOON AND FOR SURE BY THE
EVENING. EXPECT NEAR STORM FORCE WINDS BY SUNDAY AM.
SEAS WILL BUILD GRADUALLY ON THE OCEAN TONIGHT THROUGH SATURDAY
AND THEN MORE RAPIDLY ON SATURDAY NIGHT. HAVE FORECASTED 6-8 FT IN
THE EASTERN SOUND BY SUNDAY AM AND THIS MAY BE TOO LOW WITH A 250
DEGREE DIRECTION...WINDS WILL HAVE THE ENTIRE SOUND FOR A FETCH.
LONG TERM...STRONG GALE CONDITIONS CONTINUE SUN MORNING...BUT WILL GRADUALLY
DIMINISH TO SMALL CRAFT SUN NIGHT AS THE PRESSURE GRADIENT RELAXES
WITH LOW PRESSURE MOVING INTO THE CANADIAN MARITIMES AND HIGH
PRESSURE BUILDING IN FROM THE WEST. SEAS MAY REMAIN ABOVE SCA LEVELS
INTO MON MORNING...ESPECIALLY ON THE EASTERN OCEAN ZONE.
GRADIENT TIGHTENS AGAIN MON NIGHT WITH HIGH PRESSURE OVER THE
SOUTHEAST AND LOW PRESSURE DIVING DOWN FROM CENTRAL CANADA. GUSTS
WILL BE NEAR SCA LEVELS ON THE OCEAN THROUGH TUE NIGHT AS THE
CLIPPER MOVES ACROSS NEW ENGLAND.
&&
.HYDROLOGY...
STARTING TO OBSERVE RAIN WITH FIRST ROUND OF STORM. THE RAINFALL
LOOKS TO COME IN TWO SHOTS...WITH THE FIRST SHOT AFFECTING AREA
THIS EVENING...AND ANOTHER SATURDAY AFTERNOON. THE STORM IS
EXPECTED TO PRODUCT 2 TO 2 1/2 INCHES OF RAINFALL WITH LOCALLY
HIGHER AMOUNTS OF UP TO 4 INCHES IN A 24 HOUR PERIOD.
THE FIRST SHOT OF RAINFALL SHOULD PRODUCE UP TO ONE INCH OF
RAIN...RESULTING IN MINOR FLOODING ACROSS THE AREA. THE SECOND SHOT
OF RAIN LOOKS TO BE MORE SIGNIFICANT WITH 1 1/2 TO 2 INCHES WITH
SOME LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY IF THUNDERSTORMS
DEVELOP ON SATURDAY AFTERNOON.
THE COMBINATION OF SATURATED SOILS AND THE SECOND SHOT OF MODERATE
TO HEAVY RAINFALL WILL LIKELY PRODUCE FLOODING OF AREA RIVERS AND
STREAMS...AS WELL POOR DRAINAGE AND URBAN AREAS SATURDAY AFTERNOON.
A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION.
&&
.TIDES/COASTAL FLOODING...
WHILE TIDES WILL BE SOMEWHAT ENHANCED FROM EASTERLY AND THEN
SOUTHERLY FLOW...EXPECT AT MOST MINOR COASTAL FLOODING ON THE
OCEAN. NO STATEMENTS ARE PLANNED HERE.
FLOW ON SATURDAY NIGHT INTO SUNDAY WITH STRONG WESTERLY WINDS
WILL DRIVE THE WATER OUT AND LOW WATER PROBLEMS MAY BE AN ISSUE
AS TIDAL DEPARTURES RUN 2 TO 3 FEET BELOW NORMAL SATURDAY NIGHT
INTO SUNDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ330-
335-338-340-345-350-353-355.
GALE WARNING FROM 6 PM EST THIS EVENING TO 7 AM EDT SUNDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...AL
AVIATION...PW
MARINE...AL/JST
HYDROLOGY...FIG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 7, 5:38 AM EST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 538 AM EST FRI MAR 7 2008 CTZ009>012-NJZ003>006-011-NYZ071>081-081100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 538 AM EST FRI MAR 7 2008 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO...AS STRONG LOW PRESSURE PASSES NORTHWEST OF THE AREA ON ITS WAY TO NORTHERN NEW ENGLAND SATURDAY NIGHT...A WIND ADVISORY MAY BE NEEDED AS GUSTS MAY REACH 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ005>008-NJZ002-NYZ067>070-081100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 538 AM EST FRI MAR 7 2008 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ350-353-355-081100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 538 AM EST FRI MAR 7 2008 ...GALE WARNING IN EFFECT FROM 6 PM EST SATURDAY TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. WIND GUSTS COULD REACH STORM FORCE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-081100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 538 AM EST FRI MAR 7 2008 ...GALE WARNING IN EFFECT FROM 6 PM EST SATURDAY TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 7, 11:45 PM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1145 PM EST FRI MAR 7 2008 NYZ078-080-080545- NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1145 PM EST FRI MAR 7 2008 ...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES... AT 1142 PM EST...RADAR INDICATED HEAVY RAIN EXTENDING ACROSS WESTERN AND CENTRAL SUFFOLK COUNTY. SOME OF THIS HEAVY RAIN WILL BRING STRONG WINDS DOWN TO THE SURFACE. WIND GUSTS 45 TO 55 MPH ARE QUITE POSSIBLE IN ANY OF THIS HEAVY RAIN. THESE GUSTS COULD SNAP BRANCHES...AND COULD ALSO KNOCK DOWN SMALL TREES. PW
Special weather statement, Mar 8, 12:42 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1242 AM EST SAT MAR 8 2008 CTZ007-008-010>012-NYZ078>081-080645- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1242 AM EST SAT MAR 8 2008 MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH 145 AM. THE BAND OF PERSISTENT HEAVIER RAINFALL EXTENDS ACROSS SOUTHWEST TO NORTHEAST SUFFOLK COUNTY AND INTO COASTAL SECTIONS OF SOUTHEAST CONNECTICUT. THIS IS WHERE THE HEAVIEST RAIN WILL FALL AND ALSO WHERE SOME LOCALLY HIGHER WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE. OVER AN INCH OF RAIN HAS FALLEN ACROSS MOST AREAS SO ROADS WILL HAVE AREAS OF FLOODING IN POOR DRAINAGE AREAS WITH THE HEAVIER RAINFALL. MOTORISTS SHOULD EXERCISE EXTRA CAUTION WHILE TRAVELING THROUGH THESE AREAS.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:49 PM EST | Special Marine Warning | OKX | 41 min | |
| Mar 8, 12:52 AM EST | Special Marine Warning | OKX | 53 min | |
| Mar 8, 12:53 PM EST | Flash Flood Warning | OKX | Orange | 8 hr |
| Mar 8, 3:08 PM EST | High Wind Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 8 hr |
| Mar 8, 4:32 PM EST | River Flood Warning | OKX | Orange, Ulster | 18 hr |
| Mar 8, 4:46 PM EST | River Flood Warning | OKX | Bergen, Passaic | 9 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.